I am a 30 year old female in excellent health. I have had acute severe nausea along with bloating, gas and GERD after taking a couple rounds of heavy antibiotics 6 months ago. I have seen a gastro DR and had an adominal ultrasound, Upper GI and colonoscopy. I was told I have Bile Reflux and gastritis. I was put on Omeprazole 40mg for 8 weeks and I have taken Allign. My husband and i want to get pregnant so I am weaning myself off the Omeprazole taking it every 3 rd day and taking Pepcid AC in between. The nausea has returned and comes in waves becoming more severe. My Gastro Dr quit and they canceled all my up coming appointments so I am on my own and there isn't another good gastro Dr in town. What can I do to get some relief that will not effect my baby if I am to get pregnant?
Sorry to hear of your nausea, bloating, gas and GERD after taking antibiotics many months ago. It's reassuring that the gastroenterologist has obtained a normal abdominal ultrasound, upper GI series, and colonoscopy. Bile reflux and gastritis can be directly visualized with upper endoscopy : esophageal-gastro-duodenoscopy which does not sound like you have received. Proton pump inhibitors such as omeprazole and Histamine type 2 blockers such as Pepcid are helpful fro gastritis and reflux by reducing the amount of acid produced in your stomach. It's difficult to treat GERD in pregnancy since the only antacids that are perfectly safe in pregnancy are calcium carbonate based ones like Tums which are not absorbed so they can't risk the pregnancy. Other meds are not well tested but you can ask your OB/Gyn if it's ok to take anti nausea medicines like Zofran which is well tested and considered safe in pregnancy.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.